Alert archive / Kentucky / Flash Flood Warnings in 2016

Flash Flood Warning 12, NWS Jackson, KY

May 11, 20164 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at May 11, 2016, 3:40 AM EDT for 4 counties in Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2016, 3:40 AM EDT (07:40 UTC)
Expired
May 11, 2016, 6:30 AM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Knox County, KY, Laurel County, KY, Pulaski County, KY, Whitley County, KY

The radar

The Jackson,KY radar (KJKL), 109 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1257 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1467 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted.

214 
WGUS53 KJKL 110740
FFWJKL
KYC121-125-199-235-111030-
/O.NEW.KJKL.FF.W.0012.160511T0740Z-160511T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
340 AM EDT WED MAY 11 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN KNOX COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 630 AM EDT

* AT 336 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  VERY HEAVY RAIN ACROSS THE WARNED AREA. EXCESSIVE RUNOFF WILL
  CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS...AND ROADSIDE
  CULVERTS...ESPECIALLY IN LOW LYING AREAS. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BURNSIDE...CORBIN...CANE CREEK...CANNON...HUXLEY...
  HIGHTOP...ROCKCASTLE SPRINGS...TUTTLE AND SCALF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3710 8392 3704 8386 3703 8380 3692 8361
      3691 8403 3695 8437 3696 8436 3696 8437
      3695 8440 3693 8464 3698 8468 3696 8477
      3698 8480 3701 8480

$$

GEOGERIAN
2 follow-up statements
347 
WGUS73 KJKL 110831
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
431 AM EDT WED MAY 11 2016

KYC121-125-199-235-111030-
/O.CON.KJKL.FF.W.0012.000000T0000Z-160511T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITLEY KY-KNOX KY-LAUREL KY-PULASKI KY-
431 AM EDT WED MAY 11 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM EDT FOR
NORTH CENTRAL WHITLEY...NORTHERN KNOX...SOUTHERN LAUREL AND SOUTHERN
PULASKI COUNTIES...

AT 429 AM EDT...DOPPLER RADAR INDICATED SCATTERED SHOWERS AND
THUNDERSTORMS DIMINISHING ACROSS THE AREA...HOWEVER RUNOFF FROM
PREVIOUS HEAVY RAINFALL WILL CONTINUE TO CAUSE FLASH FLOODING OF
CREEKS...STREAMS...ROADS...AND ROADSIDE CULVERTS...ESPECIALLY IN LOW
LYING AND POOR DRAINAGE AREAS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BURNSIDE...BLACKWATER...GIRDLER...MOORE HILL...SPRULE...CANE
CREEK...ROCKCASTLE SPRINGS...TUTTLE AND SCALF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3710 8392 3704 8386 3703 8380 3692 8361
      3691 8403 3695 8437 3696 8436 3696 8437
      3695 8440 3693 8464 3698 8468 3696 8477
      3698 8480 3701 8480

$$

GEOGERIAN
582 
WGUS73 KJKL 111025
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
625 AM EDT WED MAY 11 2016

KYC121-125-199-235-111034-
/O.EXP.KJKL.FF.W.0012.000000T0000Z-160511T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITLEY KY-KNOX KY-LAUREL KY-PULASKI KY-
625 AM EDT WED MAY 11 2016

...THE FLASH FLOOD WARNING FOR NORTH CENTRAL WHITLEY...NORTHERN
KNOX...SOUTHERN LAUREL AND SOUTHERN PULASKI COUNTIES WILL EXPIRE AT
630 AM EDT...

THE HEAVY RAIN HAS ENDED AND FLASH FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. 

LAT...LON 3710 8392 3704 8386 3703 8380 3692 8361
      3691 8403 3695 8437 3696 8436 3696 8437
      3695 8440 3693 8464 3698 8468 3696 8477
      3698 8480 3701 8480

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 11, 1:53 AM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, May 11, 1:53 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
153 AM EDT WED MAY 11 2016

.UPDATE...
ISSUED AT 1215 AM EDT WED MAY 11 2016

NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH ACROSS THE
AREA EARLY THIS MORNING WITH THE SEVERE THREAT QUICKLY
DWINDLING. EVEN WITH THE LINE OF STORMS COMING INTO THE WESTERN
PORTION OF THE FORECAST AREA DOESN/T HAVE ANY INSTABILITY TO WORK
WITH. SO THINKING THAT MAIN THREAT NOW IS LIGHTNING...HEAVY RAIN
AND FLOODING. SO HAVE INCREASED POPS FOR AT LEAST THE NEXT FEW
HOURS...AND REFRESHED HOURLY TEMPS TO REFLECT MOST RECENT OBS.
SENT UPDATED GRIDS TO NDFD AND WEB SERVERS.

UPDATE ISSUED AT 758 PM EDT TUE MAY 10 2016

SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE OHIO
VALLEY THROUGH MUCH OF THE COMMONWEALTH...INCLUDING EASTERN
KENTUCKY. HAVE UPPED POPS AND INCLUDED SEVERE WORDING IN THE GRIDS
THROUGH THIS EVENING AS STORMS CONTINUE TO PULSE TOWARD SEVERE
CRITERIA. DAMAGING WINDS AND LARGE HAIL UP TO HALF DOLLAR SIZE IN
DIAMETER REMAIN POSSIBLE WITH ANY STORMS THAT DEVELOP THIS
EVENING.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 337 PM EDT TUE MAY 10 2016

AN ACTIVE PERIOD IS EXPECTED THIS EVENING/TONIGHT...WITH THE
COMBINATION OF AN UPPER LEVEL SHORTWAVE AND A STATIONARY FRONT
ACROSS THE REGION. A STORM SYSTEM HAS CURRENTLY DEVELOPED ACROSS
WESTERN KY...ALREADY RESULTING IN MULTIPLE SEVERE AND TORNADO
WARNINGS. INSTABILITY ACROSS EASTERN KY HAS INCREASED WITH THE
LATEST NAM RUNS...WITH 2K J/KG EXPECTED BY 21Z. HOWEVER...HIGHEST
CAPE AND INSTABILITY REMAINS WEST OF THE CWA...BUT CAN/T RULE OUT
SOME LARGE HAIL MAKING IT INTO OUR CWA. FURTHERMORE STRONG LLVL WIND
SHEAR...WITH THE BULK OF THE SHEAR BELOW 4K FT...ALSO SHOWING A HIGH
POSSIBILITY FOR BOWING SEGMENTS AND STRAIGHT LINE WINDS. GIVEN THE
HISTORY OF THESE STORMS SO FAR...CAN ALSO EXPECT A LARGE AMOUNT OF
CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS.

HI RES MODELS HAVE HAD A HARD TIME AGREEING ON THE SHORT
TERM...ESPECIALLY THE TRACK OF STORMS AS THEY HEAD INTO OUR REGION.
THIS MORNING THE HRRR INITIALIZED THE BEST...BUT DID NOT HAVE A GOOD
HANDLE ON DEVELOPING CONVECTION OVER EASTERN KY. LATER ON...THE HI
RES ARW HAD THE BEST HANDLE ON THE DYING SHOWERS ACROSS THE CWA AND
THE DEVELOPING CONVECTION. IF THIS HELD TRUE IT SHOWED THE SYSTEM
COLD POOLING THEN DIVING SOUTHWARD...LIKELY ONLY CLIPPING OUR SW
COUNTIES. THE LATEST RUNS HAVE SEEMED TO COME INTO A SLIGHTLY BETTER
AGREEMENT...SHOWING THE CURRENT CONVECTION TRAVELING ALONG THE OHIO
RIVER...WITH ISOLATED CELLS DEVELOPING AHEAD. THE SYSTEM WILL THEN
REACH NORTH CENTRAL KY AND SHIFT SOUTHEAST ACROSS THE CWA BETWEEN 0
AND 6Z. BASED NEAR TERM POPS ON THIS IDEA...HOWEVER AM A BIT
CONCERNED THAT THIS IS A BIT SLOW...AS THE SHORTWAVE WILL ALREADY BE
EXITING TO THE EAST OF THE REGION AT THAT POINT.

SRLY WINDS AND MOISTURE WILL REMAIN IN PLACE THROUGH TOMORROW. THIS
WILL KEEP SCATTERED SHOWER AND THUNDERSTORM POTENTIAL ACROSS THE
REGION THROUGH THE DAY AND OVERNIGHT WEDNESDAY NIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 337 PM EDT TUE MAY 10 2016

A VERY PROGRESSIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED.
WHILE WE WILL BE ABLE TO SQUEEZE OUT A FEW DRY PERIODS...THE
WEATHER AS A WHOLE WILL REMAIN VERY UNSETTLED. THE PERIOD WILL
START AS A COLD FRONT IS ADVANCING TOWARDS THE AREA. WITH PLENTY
OF LOW LEVEL MOISTURE IN PLACE...AND SEVERAL WEAK DISTURBANCES
PUSHING ACROSS THE AREA...SHOWER AND THUNDERSTORM CHANCES WILL
CONTINUE ON THURSDAY. THE COLD FRONT WILL SWING ON THROUGH
THURSDAY NIGHT AND BRING THE BEST CHANCE OF RAIN TO THE AREA.
FRONT SHOULD DEPART EARLY FRIDAY WITH DRIER AND COOLER AIR
RETURNING FOR FRIDAY. THE COOLER WEATHER WILL PERSIST INTO FRIDAY
NIGHT. BY SATURDAY...A SHORTWAVE TROUGH WILL SWING ACROSS THE AREA
FROM THE NORTHWEST AND BRING IN ANOTHER CHANCE OF RAIN. THE
QUESTION THEN TURNS TO HOW FAR SOUTH THE BAROCLINIC ZONE SETS UP
HEADING INTO SUNDAY AND NEXT WEEK. MODELS HAVE BEEN FLIP FLOPPING
ON THE PLACEMENT OF THIS ZONE...SO WILL MAINTAIN SOME LOW POPS
INTO NEXT WEEK. REGARDLESS...TEMPERATURES WILL TREND SLIGHTLY
BELOW NORMAL THROUGH MUCH OF THE EXTENDED.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 153 AM EDT WED MAY 11 2016

THE SEVERE THUNDERSTORM THREAT HAS ENDED BUT HEAVY RAIN SHOWERS
AND THUNDERSTORMS CONTINUE TO PUSH ACROSS THE FORECAST AREA EARLY
THIS MORNING. THIS HAS IMPACTED ALL OF THE TAF SITES SO KEPT
MENTION OF VCTS IN THE TAFS FOR AT LEAST THE NEXT FEW HOURS WITH
GENERALLY MVFR CONDITIONS. IFR VISIBILITIES AND CEILINGS WILL BE
POSSIBLE WITH ANY HEAVIER RAIN SHOWER OR STORM. ONCE THE RAIN
PASSES...EXPECT CIGS TO DEGRADE WITH BR OR FG POSSIBLE AS LOW
LEVELS REMAIN SATURATED. MAY SEE ADDITIONAL RAIN SHOWERS/STORMS
BUILD IN AS WELL. WINDS WILL BE LIGHT AT OR UNDER 10 KNOTS THROUGH
THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JVM
SHORT TERM...JMW
LONG TERM...KAS
AVIATION...JVM
Hazardous weather outlook, May 11, 2:18 AM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
218 AM EDT WED MAY 11 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-120930-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
218 AM EDT WED MAY 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...OVERNIGHT.

THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT. FREQUENT
LIGHTNING...LOCALLY HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE
WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES WEDNESDAY THROUGH THURSDAY
NIGHT. SOME OF THE STORMS COULD BE STRONG...ESPECIALLY THURSDAY
AFTERNOON AND EVENING.

THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY EVENING THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE...HAIL...OR
FLOODING.

JVM/GEOGERIAN

In the hours before

Local storm report, May 10, 11:40 PM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1140 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 PM     HAIL             1 SW CORBIN             36.93N 84.12W
05/10/2016  M1.00 INCH       WHITLEY            KY   911 CALL CENTER

            QUARTER SIZE HAIL IN THE GORDON HILL AREA.

&&

DSTAMPER
Special weather statement, May 11, 12:27 AM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1227 AM EDT WED MAY 11 2016

KYZ068-079-080-110500-
ROCKCASTLE-LAUREL-PULASKI-
1227 AM EDT WED MAY 11 2016

...A STRONG THUNDERSTORM WILL AFFECT ROCKCASTLE...LAUREL...PULASKI...

AT 1226 AM EDT...A STRONG THUNDERSTORM WAS OVER HOGUE...OR NEAR
SOMERSET...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...SCIENCE HILL...PULASKI COUNTY PARK...VOX...HAZEL PATCH...BUNCH...
BENT...BERNSTADT...VALLEY OAK...SOMERSET PULASKI AIRPORT...HANSFORD...
GRADE...ELIHU...LEVEL GREEN...ROCKCASTLE SPRINGS...SHOPVILLE...HOGUE...
RUTH...GAULEY AND HOLLY BAY REC. AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 47 AND
56.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 6.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
40.
 LOUIS B. NUNN PARKWAY

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTH CENTRAL KENTUCKY.

&&

LAT...LON 3724 8472 3733 8417 3696 8420 3704 8477
      3720 8477
TIME...MOT...LOC 0426Z 270DEG 39KT 3714 8467

GEOGERIAN
Local storm report, May 11, 1:42 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
142 AM EDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             BEATTYVILLE             37.58N 83.71W
05/10/2016  M1.00 INCH       LEE                KY   TRAINED SPOTTER

            WRIST SIZED LIMBS DOWNED. ESTIMATED 45 TO 50 MPH WINDS.

0700 PM     TSTM WND DMG     ST. HELENS              37.58N 83.65W
05/10/2016                   LEE                KY   911 CALL CENTER

            POWER LINES AND TREES DOWN ON HIGHWAY 52.

0709 PM     TSTM WND DMG     4 WSW IRVINE            37.67N 84.04W
05/10/2016                   ESTILL             KY   911 CALL CENTER

            TREE DOWN ON DUG HILL ROAD

0724 PM     TSTM WND DMG     CAMPTON                 37.74N 83.55W
05/10/2016                   WOLFE              KY   911 CALL CENTER

            TREES DOWN IN CITY LIMITS.

0724 PM     HAIL             CAMPTON                 37.74N 83.55W
05/10/2016  E0.88 INCH       WOLFE              KY   911 CALL CENTER

0724 PM     TSTM WND DMG     3 NE CAMPTON            37.77N 83.51W
05/10/2016                   WOLFE              KY   911 CALL CENTER

            TREES DOWN AT ROCKY BRANCH.

0725 PM     TSTM WND GST     3 ESE STANTON           37.83N 83.81W
05/10/2016  E50.00 MPH       POWELL             KY   TRAINED SPOTTER

0742 PM     HAIL             TOLIVER                 37.81N 83.46W
05/10/2016  M1.00 INCH       WOLFE              KY   NWS EMPLOYEE

0755 PM     HAIL             1 WSW CLOVER BOTTOM     37.49N 84.17W
05/10/2016  E0.25 INCH       JACKSON            KY   CO-OP OBSERVER

0810 PM     HAIL             SANDGAP                 37.48N 84.09W
05/10/2016  E0.75 INCH       JACKSON            KY   911 CALL CENTER

            LAW ENFORCEMENT REPORTED DIME SIZED HAIL.

0812 PM     TSTM WND GST     MURPHYFORK              37.83N 83.42W
05/10/2016  E0.00 MPH        MORGAN             KY   911 CALL CENTER

            ROOFS OFF HOMES ON MURPHY FORK ROAD.

0815 PM     HAIL             CLAYHOLE                37.47N 83.30W
05/10/2016  E0.25 INCH       BREATHITT          KY   NWS EMPLOYEE

            SPOUSE REPORTED HAIL.

0820 PM     TSTM WND DMG     CRESSMONT               37.53N 83.79W
05/10/2016                   LEE                KY   911 CALL CENTER

            TREES DOWN ON CRESSMONT ROAD AND TODDS ROAD.

0837 PM     HAIL             DECOY                   37.50N 83.09W
05/10/2016  E1.25 INCH       KNOTT              KY   PUBLIC

            REPORT VIA SOCIAL MEDIA

0842 PM     HAIL             CLAYHOLE                37.47N 83.30W
05/10/2016  E1.00 INCH       BREATHITT          KY   PUBLIC

            REPORT VIA SOCIAL MEDIA

0844 PM     HAIL             SALYERSVILLE            37.75N 83.06W
05/10/2016  E0.25 INCH       MAGOFFIN           KY   FIRE DEPT/RESCUE

0924 PM     HAIL             DWARF                   37.34N 83.13W
05/10/2016  E0.25 INCH       PERRY              KY   TRAINED SPOTTER

            PEA SIZE HAIL ON HIGHWAY 80 AT KNOTT AND PERRY COUNTY
            LINE.

0945 PM     HAIL             DRIFT                   37.48N 82.75W
05/10/2016  E1.25 INCH       FLOYD              KY   PUBLIC

            REPORT VIA SOCIAL MEDIA

1131 PM     HAIL             HIGHTOP                 37.03N 84.19W
05/10/2016  M1.00 INCH       LAUREL             KY   TRAINED SPOTTER

1139 PM     HAIL             1 SW CORBIN             36.93N 84.12W
05/10/2016  M1.00 INCH       WHITLEY            KY   911 CALL CENTER

            QUARTER SIZE HAIL IN THE GORDON HILL AREA.

&&

JCG
Special weather statement, May 11, 2:04 AM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
204 AM EDT WED MAY 11 2016

KYZ080-085>087-116-110645-
LAUREL-KNOX-WHITLEY-BELL-CLAY-
204 AM EDT WED MAY 11 2016

...A STRONG THUNDERSTORM WILL AFFECT LAUREL...KNOX...WHITLEY...
BELL...CLAY...

AT 203 AM EDT...A STRONG THUNDERSTORM WAS OVER MCHARGUE...OR 9 MILES
SOUTH OF LONDON...MOVING EAST AT 50 MPH.

WINDS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BARBOURVILLE...DORTHAE...GREEN ROAD...DISHMAN SPRINGS...BLACKWATER...
GIRDLER...MOORE HILL...SPRULE...COTTONGIN...BERTHA STATION...CARY...
EMMANUEL...HAVEN...BRUSH CREEK...MCHARGUE...CANE CREEK...ARTEMUS...CANNON...
EROSE AND INDIAN CREEK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 25 AND
36.
 U.S. HIGHWAY 25 EAST IN BELL COUNTY NEAR MILE MARKER 18.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 26.
 U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3693 8417 3710 8409 3705 8354 3704 8355
      3704 8353 3701 8352 3675 8363
TIME...MOT...LOC 0603Z 288DEG 43KT 3699 8404

GEOGERIAN
Special weather statement, May 11, 2:38 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
238 AM EDT WED MAY 11 2016

KYZ083>085-110745-
WAYNE-WHITLEY-MCCREARY-
238 AM EDT WED MAY 11 2016

...A STRONG THUNDERSTORM WILL AFFECT WAYNE...WHITLEY...MCCREARY...

AT 237 AM EDT...A STRONG THUNDERSTORM WAS OVER PARMLEYSVILLE...OR 12
MILES SOUTHEAST OF MONTICELLO...MOVING EAST AT 35 MPH.

WINDS UP TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOLLYHILL...CO-
OPERATIVE...PINE KNOT...GREAT MEADOWS CAMPSITES...AYERS...BLUE HERON...
ZION HILL...SAXTON...BARRIER...MOUNT PISGAH...ROCKEYBRANCH...
PARMLEYSVILLE...GRIFFIN...COOPERSVILLE...STRUNK...RED ASH...STEARNS AND
JELLICO.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 1 AND 3.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3661 8484 3677 8477 3663 8408 3659 8410
TIME...MOT...LOC 0637Z 281DEG 29KT 3668 8474

GEOGERIAN
Special weather statement, May 11, 2:39 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
239 AM EDT WED MAY 11 2016

KYZ084>087-110745-
KNOX-WHITLEY-BELL-MCCREARY-
239 AM EDT WED MAY 11 2016

...A STRONG THUNDERSTORM WILL AFFECT KNOX...WHITLEY...BELL...
MCCREARY...

AT 238 AM EDT...A STRONG THUNDERSTORM WAS OVER CUMBERLAND FALLS S.P....
OR 9 MILES NORTHWEST OF WILLIAMSBURG...MOVING EAST AT 35 MPH.

WINDS UP TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...BARBOURVILLE...PINEVILLE...MIDDLESBORO...DIXIE...CALVIN...
NEVISDALE...FRAKES...CLATE...DISHMAN SPRINGS...SWANPOND...FABER...SUTTONS
MILL...KING...CARY...PONZA...WOFFORD...BRUSH CREEK...CLIO AND PACKARD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 8 AND
22.
 U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 1 AND 18.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 4...
AND BETWEEN MILE MARKERS 9 AND 10.

&&

LAT...LON 3675 8442 3692 8437 3683 8356 3663 8361
      3662 8364 3658 8369
TIME...MOT...LOC 0638Z 281DEG 29KT 3682 8431

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:02 PM EDTSpecial Weather StatementJKLBreathitt28 min
May 10, 8:03 PM EDTAreal Flood AdvisoryJKLEstill, Jackson, Lee, Magoffin, Menifee, Morgan and 2 more3 hr
May 10, 8:10 PM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin, Perry44 min
May 10, 8:14 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Magoffin, Owsley, Wolfe39 min
May 10, 8:15 PM EDTFlash Flood WarningJKLMorgan, Wolfe3 hr
May 10, 8:31 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin59 min
May 10, 8:42 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Jackson, Knott, Lee, Magoffin and 2 more3 hr
May 10, 8:56 PM EDTAreal Flood AdvisoryJKLJackson, Laurel, Pulaski, Rockcastle3 hr
May 10, 8:59 PM EDTSevere Thunderstorm WarningJKLPulaski76 min
May 10, 9:13 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike62 min
May 10, 9:24 PM EDTFlash Flood WarningJKLFleming3 hr
May 10, 9:34 PM EDTSpecial Weather StatementJKLKnott, Pike41 min
May 10, 9:38 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Pike52 min
May 10, 9:44 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Pike3 hr
May 10, 9:48 PM EDTSevere Thunderstorm WarningJKLPulaski, Wayne57 min
May 10, 9:55 PM EDTAreal Flood AdvisoryJKLMcCreary, Pulaski, Wayne2 hr
May 10, 10:05 PM EDTTornado WarningJKLWayne31 min
May 10, 10:06 PM EDTTornado WarningJKLPulaski, Rockcastle24 min
May 10, 10:21 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Montgomery, Rowan3 hr
May 10, 10:26 PM EDTSpecial Weather StatementJKLRowan49 min
May 10, 10:29 PM EDTSevere Thunderstorm WarningJKLPike17 min
May 10, 10:47 PM EDTSpecial Weather StatementJKLPulaski28 min
May 10, 10:50 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski40 min
May 10, 11:01 PM EDTSevere Thunderstorm WarningJKLPulaski14 min
May 10, 11:11 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Whitley49 min
May 10, 11:24 PM EDTFlash Flood WarningJKLBath, Elliott, Fleming, Montgomery, Rowan4 hr
May 10, 11:33 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Whitley42 min
May 10, 11:45 PM EDTAreal Flood AdvisoryJKLEstill, Jackson, Lee, Owsley, Powell, Pulaski and 2 more5 hr
May 10, 11:58 PM EDTFlash Flood WarningJKLPulaski, Rockcastle3 hr
May 11, 12:02 AM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Magoffin, Perry, Pike6 hr
May 11, 12:27 AM EDTSpecial Weather StatementJKLPulaski33 min
May 11, 12:47 AM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Lee, Magoffin, Martin and 3 more3 hr
May 11, 12:55 AM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, Owsley, Pulaski, Rockcastle3 hr
May 11, 1:25 AM EDTFlash Flood WarningJKLLaurel, Pulaski3 hr
May 11, 1:36 AM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Leslie, McCreary, Perry and 3 more3 hr
May 11, 2:04 AM EDTSpecial Weather StatementJKLKnox41 min
May 11, 2:38 AM EDTSpecial Weather StatementJKLMcCreary67 min
May 11, 2:39 AM EDTSpecial Weather StatementJKLBell, Whitley66 min
May 11, 2:57 AM EDTAreal Flood WarningJKLPulaski, Rockcastle3 hr
May 11, 3:23 AM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 4 more3 hr
May 11, 5:09 AM EDTAreal Flood AdvisoryJKLMcCreary, Pulaski, Wayne, Whitley2 hr
May 11, 6:58 AM EDTAreal Flood AdvisoryJKLLaurel, Pulaski, Rockcastle3 hr
May 11, 7:16 AM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox3 hr
May 11, 11:13 AM EDTRiver Flood AdvisoryJKLEstill4 days
May 11, 3:28 PM EDTSpecial Weather StatementJKLRowan32 min
May 11, 6:24 PM EDTRiver Flood AdvisoryJKLLee36 hr

Nearby

Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.